Everolimus-associated stomatitis in a patient who had renal transplant
- 1Harvard School of Dental Medicine, Boston, Massachusetts, USA
- 2Ministry of National Guard Health Affairs, Riyadh, Saudi Arabia
- 3Department of Oral Medicine and Dentistry, Brigham and Women's Hospital, Boston, Massachusetts, USA
- Correspondence to Yisi D Ji,
- Accepted 5 October 2016
- Published 19 October 2016
Everolimus is used as an immunosuppressant in renal allograft transplant rejection and in metastatic breast cancer treatment. One side effect of everolimus is stomatitis, referred to as mammalian target of rapamycin inhibitor-associated stomatitis. This side effect can affect treatment course and contribute to discontinuation of therapy or dose reduction, previously reported in the treatment of metastatic breast cancer. Here, we present a case of everolimus-associated stomatitis with a novel management method with intralesional triamcinolone that allows for continuous course of everolimus.
Acknowledgements The authors acknowledge the Department of Oral Medicine and Dentistry.
Contributors YDJ wrote the manuscript and did the literature review. AV and AA saw the patient, treated the patient and edited the manuscript.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.